Wildfire, St. Croix
- When
- March 19, 1:00 PM AST to 3:00 PM AST
- Where
- St. Croix forecast zone
- Reported by
- Newspaper
A brush fire scorched more than a 100 acres in an open field in Estate Concordia east of Fredericksted.
Dry weather across Saint Croix promotes brush fires.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Dry weather across Saint Croix promotes brush fires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 19, 11:29 AM AST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1129 AM AST MON MAR 19 2007 .UPDATE...THE PROFILER SHOWS PUERTO RICO IN A BAND OF DRY AIR AHEAD OF AN ACTIVE FRONT ABOUT 260 MILES NORTHWEST OF AGUADILLA. THE FRONT IS NEARLY STATIONARY AT THE MOMENT AND EXPECT IT TO REMAIN IN THIS VICINITY FOR MOST OF THE WEEK WITH SOME CHANGE IN ORIENTATION TOWARD MORE EAST-WESTERLY. A BAND OF MOISTURE IS APPROACHING THE AREA AND IS CURRENTLY CENTERED ABOUT 63.8 WEST. EAST SOUTHEAST FLOW HAS ALREADY RAISED TEMPERATURES TO A LITTLE ABOVE NORMAL AT THE AIRPORT IN SAN JUAN AND IT LOOKS LIKE AREAS AROUND SAN JUAN COULD REACH 90 DEGREES WITHIN A FEW HOURS. OTHERWISE THE FORECAST WILL SEE LITTLE CHANGE. WELL INTO THE FUTURE THE GFS IS SHOWING A LOW PRESSURE THAT DEVELOPS TO OUR NORTHWEST...POSSIBLY ALONG A FRONTAL BOUNDARY. THIS IS CAUSING WIND FLOW TO BECOME SOUTH OVER THE ISLAND ON SUNDAY WITH VERY WARM TEMPERATURES FOR THE DOWNSLOPE AREAS OVER THE WEEKEND. THEN THE FRONTAL BOUNDARY CROSSES THE AREA AND THE WIND SHIFTS TO THE NORTHEAST AGAIN. ALTHOUGH THIS SOUNDS VERY POSSIBLE...WILL NOT INCORPORATE IT INTO THE FORECAST YET...DUE TO UNCERTAINTY IN THE MODEL. && .PREV DISCUSSION... /ISSUED 453 AM AST MON MAR 19 2007/ SYNOPSIS...SURFACE HIGH PRESSURE WILL EXTEND FROM THE NORTHEAST ATLANTIC SOUTHWEST TO THE NORTHEAST CARIBBEAN THROUGH AT LEAST TUESDAY...MAINTAINING A GENTLE TO MODERATE WIND FLOW ACROSS THE REGIONAL WATERS. A FRONTAL BOUNDARY EXTENDING FROM JAMAICA NORTHEAST ACROSS HAITI AND THEN CONTINUING NORTHEAST ACROSS THE ATLANTIC THIS MORNING...WILL MOVE SLOWLY EAST SOUTHEAST THROUGH TODAY...AND IS EVENTUALLY EXPECTED TO ELONGATE JUST NORTH OF THE LOCAL WATERS TONIGHT THROUGH WEDNESDAY. SHORT TERM...THE DOPPLER RADAR IS SHOWING ISOLATED TO SCATTERED SHOWERS MOVING ACROSS THE SURROUNDING WATERS. EARLIER TODAY A FEW SHOWERS AFFECTED THE EASTERN PORTIONS OF PUERTO RICO...PRODUCING RAINFALL ACCUMULATIONS OF LESS THAN 0.5 OF AN INCH PER HOUR. THIS AFTERNOON SHOULD BE VERY SIMILAR TO SUNDAY AFTERNOON WEATHER ACTIVITY. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO DEVELOP ALONG THE CORDILLERA CENTRAL AND MOVE NORTHWEST AFFECTING THE NORTH CENTRAL AND NORTHWEST SECTIONS OF PUERTO RICO. MODELS ARE SUGGESTING A DECREASE ON MOISTURE AS A DRIER AIRMASS LONG TERM...NEAR STATIONARY FRONTAL BOUNDARY OVER THE HISPANIOLA THIS MORNING WILL INCREASE THE MOISTURE AND PRODUCE A MORE UNSTABLE ATMOSPHERE THROUGH MID WEEK. MODELS ARE SUGGESTING A DECREASE ON MOISTURE BETWEEN TUESDAY AND WEDNESDAY AS A DRIER AIRMASS WILL MOVE OVER THE LOCAL REGION. MARINE...INCREASING WINDS WILL PRODUCE CHOPPY SEAS MAINLY ACROSS ALL CARIBBEAN WATERS AND OFF SHORE ATLANTIC WATERS. MARINERS SHOULD EXERCISE CAUTION ACROSS THESE WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 86 73 86 73 / 20 30 20 40 STT 83 76 83 76 / 20 30 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 12/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAR 19 2007 PRZ001>013-AMZ710>750-201000- 600 AM AST MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE WEST INTERIOR AND NORTHWEST SECTIONS MAY PRODUCE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-201000- 600 AM AST MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...UPPER TROUGH TO AFFECT LOCAL AREA THURSDAY THROUGH SATURDAY BRINGING SCATTERED SHOWERS AND A FEW THUNDERSTORMS. NO HAZARDOUS WEATHER CONDITIONS EXPECTED THROUGH REMAINDER OF PERIOD. .SPOTTER CALL TO ACTION STATEMENT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 wildfire. Local standard time, as filed.
A brush fire scorched more than a 100 acres in an open field in Estate Concordia east of Fredericksted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in U.S. Virgin Islands in 2007Every state in 2007This day in weather historyWarnings in U.S. Virgin Islands, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24533.